Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 38, NWS Austin/San Antonio, TX

September 12, 2018Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 12, 2018, 4:29 AM CDT for Karnes County, Texas. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Sep 12, 2018, 4:29 AM CDT (09:29 UTC)
Expired
Sep 13, 2018, 12:40 AM CDT
In force
20 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River near Falls City (FACT2). The gauge peaked at 12.58 ft at Sep 12, 2018, 5:00 AM CDT.

actionminormoderate5101509/1209/1309/14
Action stage
6 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

947 
WGUS44 KEWX 120929
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
429 AM CDT Wed Sep 12 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  San Antonio River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-130329-
/O.NEW.KEWX.FL.W.0038.180912T0929Z-180913T0540Z/
/FACT2.1.ER.180912T0920Z.180912T1200Z.180912T1740Z.NO/
429 AM CDT Wed Sep 12 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River Near near Falls City.
* until late tonight...or until the warning is cancelled.
* At  3:15 AM Wednesday the stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and continue to rise 
  to near 13.1 feet this morning.  The river will fall below flood stage by 
  this afternoon.
* Impact...At 12.0 feet...Minor lowland flooding above Falls City to above 
  Goliad floods irrigation pumps, equipment, crops and pastureland. Livestock 
  can be cut off in low areas of the flood plain.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Wed   Thu   Fri   Sat   Sun
  near Falls City    6   12   11.5   Wed 03 AM  13.1   8.2   5.2   4.5   3.7


&&

LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
      2883 9779 2889 9786             

$$
1 follow-up statement
590 
WGUS84 KEWX 121456
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
956 AM CDT Wed Sep 12 2018

...The flood warning is cancelled for the following rivers in Texas...

  San Antonio River Near near Falls City Affecting Karnes County
...The flood warning continues for the following rivers in Texas...

  San Antonio River near Floresville Affecting Karnes and Wilson Counties
  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-130515-
/O.EXT.KEWX.FL.W.0030.000000T0000Z-180913T0515Z/
/FLVT2.1.ER.180911T0225Z.180911T1845Z.180912T1715Z.UU/
956 AM CDT Wed Sep 12 2018

 The flood warning continues for
  the San Antonio River near Floresville.
* At  9:00 AM Wednesday the stage was 28.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this 
  afternoon. It will continue to slowly fall to below action stage by
  Thursday morning assuming no additional heavy rainfall in the basin. 


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Floresville        21   27   28.2   Wed 09 AM  20.6  16.1  12.9  11.0  10.3


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC255-121526-
/O.CAN.KEWX.FL.W.0038.000000T0000Z-180913T0540Z/
/FACT2.1.ER.180912T0844Z.180912T1015Z.180912T1212Z.NO/
956 AM CDT Wed Sep 12 2018

The flood warning is cancelled for
  the San Antonio River Near near Falls City.
* At  9:15 AM Wednesday the stage was 11.2 feet.
* Flood stage is 12.0 feet.
* Forecast...The river  crested this morning and has fallen below flood stage.
  It will continue to fall to 7.2 feet by tomorrow morning. Assuming no 
  additional heavy rainfall across the basin the river will fall below action 
  stage Thursday evening. 
* Impact...At 12.0 feet...Minor lowland flooding above Falls City to above 
  Goliad floods irrigation pumps, equipment, crops and pastureland. Livestock 
  can be cut off in low areas of the flood plain.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 near Falls City     6   12   11.2   Wed 09 AM   7.2   5.1   4.1   3.3   2.9


&&

LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
      2883 9779 2889 9786             

$$

TXC175-255-130856-
/O.EXT.KEWX.FL.W.0033.000000T0000Z-180914T0846Z/
/SRRT2.1.ER.180911T2352Z.180912T1800Z.180913T2046Z.UU/
956 AM CDT Wed Sep 12 2018

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At  9:15 AM Wednesday the stage was 29.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently approaching a crest just shy of 30 feet. 
  The river will then begin to fall and should drop below flood stage Thursday
  afternoon. Assuming no additional heavy rainfall along the river it should fall
  below action stage Friday afternoon. 
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Hwy 72 nr Runge    22   27   29.9   Wed 09 AM  28.4  23.8  19.0  16.1  14.8


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:33 AM CDT, 56 minutes earlier.

Area forecast discussion, Sep 12, 3:33 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
333 AM CDT Wed Sep 12 2018

.SHORT TERM (Today through Thursday)...
Upper level trough continues over Texas with an axis generally along
I-35. An easterly lower to mid level flow maintains a moist airmass
with PWs around 2 inches east of the trough axis. Scattered showers
and thunderstorms are expected mainly during the daytime into evening
hours. Locally heavy rains are possible and may cause minor flooding.
A drier airmass west of the trough makes showers and thunderstorms
more isolated there. Temperatures remain below normal.

&&

.LONG TERM (Thursday Night through Tuesday)...
Upper level trough weakens as the Subtropical Ridge strengthens over
the Plains. This allows a tropical disturbance to move across Central
and Southern Texas Friday into Saturday. The ECMWF/GEM/NAM that had a
indicated a tropical cyclone in early runs, have now trended toward
the GFS in keeping it mainly an open wave, although some differences
remain on its development. National Hurricane Center indicates a 70%
chance of tropical cyclone development. Regardless of development,
moisture increases with PWs of 2 to 2.3 inches across all of South
Central Texas. Showers and thunderstorms become more numerous with
heavy rains becoming more widespread on Friday into Saturday. Due to
the moist soils from the heavy rains thus far in September, a greater
threat for flash flooding and renewed river flooding will probably
develop. A flash flood watch may be needed for Friday into Saturday.
Temperatures remain below normal this weekend due to clouds and rain.
After the disturbance moves west into Mexico, the Subtropical Ridge
builds south by early next week. Showers and thunderstorms become
more isolated and driven by heating as the airmass dries with
increasing subsidence. Temperatures rise to near normal early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  72  87  73  85 /  50  30  50  30  70
Austin Bergstrom Intl Airport  86  72  87  73  85 /  50  30  50  30  70
New Braunfels Muni Airport     86  72  87  72  85 /  50  30  50  30  70
Burnet Muni Airport            82  70  85  71  82 /  40  30  40  20  60
Del Rio Intl Airport           88  73  87  71  86 /  20  20  20  20  40
Georgetown Muni Airport        84  71  87  71  84 /  50  30  50  30  60
Hondo Muni Airport             86  72  87  72  85 /  40  30  40  20  70
San Marcos Muni Airport        85  72  87  73  85 /  50  30  50  30  70
La Grange - Fayette Regional   85  73  87  74  84 /  70  40  60  50  70
San Antonio Intl Airport       86  73  87  73  85 /  50  30  50  30  70
Stinson Muni Airport           86  73  87  74  86 /  50  30  50  30  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Hampshire
Synoptic/Grids...04
Hazardous weather outlook, Sep 12, 3:53 AM CDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
353 AM CDT Wed Sep 12 2018

TXZ171>173-183>194-202>209-217>225-228-130900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
353 AM CDT Wed Sep 12 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms are expected today into tonight. Locally
heavy rains are possible and may cause mainly minor flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday through Tuesday.
Heavy rains become more widespread Friday into Saturday resulting
in a greater threat for flash flooding and possibly renewed river
flooding. Otherwise, locally heavy rains may cause mainly minor
flooding.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:16 PM CDTAreal Flood AdvisoryEWXKarnes, Wilson3 hr
Sep 11, 11:32 PM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson3 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.